MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL WING; PERIPHERAL IV CATHETERS
Catalog Number 382957
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.It is unclear if a serious injury occurred as there was no confirmation of retained object.Filing conservatively as an si.
 
Event or Problem Description
It was reported that bd insyte autog bc global wing catheter broke.The following information was provided by the initial reporter: g16 was introduced to patient skin during initial insertion.Upon slow retraction of the cannula, noticed that half of the cannula was gone.Very minimal blood-tinged was on the insertion site.Cannula kept aside.Second cannula, g18 was inserted on the right ej vein with good backflow, secured accordingly.Xray done on the right neck, seen by icu dr and called gs.At 0150h, gs came to assess the patient, xray showed by icu dr.At 0100h, repeat xray for the right neck was done by tech.No new orders made by gs nor icu dr.Charge nurse aware.Cannula kept aside.(cannula-bd insyte autoguardbc pro winged g.16).
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a damaged device or complications during use could not be confirmed from the two representative 16g insyte autoguard devices that were received in sealed unit packages from lot # 3364227.A visual and microscopic examination revealed no damage or defects that would contribute to the reported issue.Although the representative samples and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
Additional information: questions: it appears that x-rays were done to rule out a retained catheter.What were the results of the x-ray? did the patient require any further treatment specifically related to this reported event? customer response: as i understood a part of the catheter remained in the patient and had to be indeed surgically remove (the catheter not the needle) hence i believe the x-ray part of the report.During our meeting, he did not mention specifically x-ray; it might have been mentioned in the first report that was drafted (which for me was not clear enough to decipher).The physician also confirmed that the following day he had another catheter insertion for a different patient with no reported incidents.There are no additional comments or reports from the physician¿s / hospital ¿s side so far.
 
Additional Manufacturer Narrative
Additional information added to b tab patient e and f codes corrected.

Brand Name
BD INSYTE AUTOG BC GLOBAL WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22394800
Report Number1710034-2025-01128
Device Sequence Number9061082
Product Code FOZ
UDI-Device Identifier00382903829576
UDI-Public(01)00382903829576(11)240102(17)261231(10)3364227
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382957
Device Lot Number3364227
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer08/19/2025
09/24/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/19/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown